Cutaneous reactions with tenofovir disoproxil fumarate: a report of nine cases
Related Experiment Video
Updated: Jul 14, 2026

A Standardized Procedure of Dressing Management for Toxic Epidermal Necrolysis
Published on: March 14, 2025
Staci M Lockhart1, R Chris Rathbun, Johnny R Stephens
1University of Oklahoma Health Sciences Center, Oklahoma City, Oklahoma, USA.
Abstract:
Adverse drug reactions causing the early discontinuation of therapy are common in patients with HIV infection. Hypersensitivity consisting mainly of a maculopapular rash on the face, extremities and trunk has been observed at a rate higher than expected in patients treated with tenofovir at our clinics. We therefore examined nine patients with suspected tenofovir hypersensitivity reactions in two indigent care HIV clinics. Type I and type IV hypersensitivity may be involved as immunological mechanisms.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Cytolytic Reactions
Drug toxicity: Idiosyncratic Reactions
Acne Infection
Allergic Drug Reactions
Hypersensitivity Reactions: Immune-Complex Reactions
